Hail, Richardson
- When
- May 27, 6:52 AM CST
- Where
- Richardson County, 2 mi ENE of Stella
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.250, -95.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 27, 2:34 AM CST, 4 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 334 AM CDT SAT MAY 27 2006 .DISCUSSION... MAIN CONCERNS ARE THE CHANCE FOR PCPN OVER THE NEXT SEVERALS DAYS... ESPECIALLY MONDAY INTO MONDAY NIGHT...AND TEMPERATURES. 08Z SURFACE ANALYSIS SHOWED VARIABLE WINDS OVER THE AREA WITH CONVECTIVE OUTFLOW FROM MCS OVER WRN IA AND NWRN MO. COLD FRONT EXTENDED FROM A LOW OVER CNTRL ND BACK INTO UT. LOW PRESSURE TROUGH STRETCHED FROM SERN WY DOWN INTO ERN CO AND ERN NM. LOW LEVEL MOISTURE CONTINUED TO STREAM NORTH WITH SOUTHERLY WINDS AT THE SURFACE AND 850 MB. TODAY... EXPECT THAT MAIN AREA OF CONVECTION WILL LIFT NEWD AND MOVE OUT OF THE AREA BY LATE MORNING. WILL KEEP A SMALL CHANCE GOING IN WRN IA FOR THE AFTERNOON. HIGHS YESTERDAY WERE AFFECTED SOMEWHAT BY THE CONVECTIVE DEBRIS LEFTOVER FROM NIGHT TIME STORMS. EXPECT THAT TO BE A FACTOR TODAY...BUT NOT AS MUCH AS YESTERDAY. WENT CLOSE TO OR JUST A BIT BELOW MOS NUMBERS FOR HIGHS TODAY...GENERALLY 90 TO 95 MOST AREAS. THINK THERE IS A SMALL CHANCE OF ELEVATED STORMS TONIGHT WITH ACCAS FORMATION IN ASSOCIATION WITH THE LOW LEVEL JET. GFS KEEPS 850 MB MOISTURE IN PLACE AND SHOWS VERY STEEP MID LEVEL LAPSE RATES... 8 TO 9.5 DEGREES C PER KM...OVERNIGHT. FOR NOW...LEFT THE FORECAST DRY ON SUNDAY. TODAY WILL BE WINDY AND HOT....SUNDAY SHOULD BE SIMILAR. PREFER 00Z GFS TIMING ON BRINGING THE COLD FRONT INTO THE AREA MONDAY. NAM/ETA SEEMS A LITTLE TOO FAST. LEFT PRETTY HIGH POPS IN FOR MONDAY NIGHT AS FRONT BECOMES NEARLY PARALLEL TO THE 500 MB FLOW AND A DECENT SHORTWAVE TROUGH MOVES THROUGH THE REGION. MAKE JUST A FEW SMALL CHANGES TO LATER PERIODS. FLOW DEAMPLIFIES BY MID WEEK...BUT THE A RIDGE DEVELOPS OVER THE ROCKIES. THIS PUTS US IN NW FLOW ALOFT. SHORTWAVES MOVING DOWN ACROSS THE AREA WILL BE DIFFICULT TO TIME. LEFT THINGS MAINLY DRY LATE WEEK...BUT THIS WILL NEED ADJUSTMENT AS WE GET CLOSER. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MILLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 714 AM CDT SAT MAY 27 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-272130- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 714 AM CDT SAT MAY 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE AREA THIS MORNING. GUSTY WINDS TO OVER 40 MPH...PERIODS OF HEAVY RAIN AND HAIL WILL BE POSSIBLE. A FEW STORMS MAY BE SEVERE ACROSS PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY ACROSS SOUTHWEST IOWA. THESE STORMS SHOULD ALSO REMAIN MOSTLY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY A COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTHWEST ON MONDAY. THUNDERSTORMS COULD DEVELOP ALONG THE FRONT AND CONTINUE THROUGH THE EVENING AS THE FRONT PUSHES SOUTHEAST. SEVERE STORMS ARE POSSIBLE FROM MONDAY AFTERNOON INTO MONDAY NIGHT. THE MAIN HAZARDS ARE EXPECTED TO BE LARGE HAIL...DAMAGING WINDS AND AREAS OF VERY HEAVY RAIN. STORMS MAY LINGER INTO TUESDAY...ESPECIALLY DURING THE MORNING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. THE PATTERN IS FORECAST TO REMAIN UNSETTLED...WITH AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS... FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TODAY OR TONIGHT. MILLER
The Omaha radar (KOAX), 130 km away, was scanning. The volume nearest the first event began at 12:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507942.